Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 18, NWS Great Falls, MT

November 19, 2006

NWS Great Falls, MT issued this high wind warning at Nov 19, 2006, 3:20 AM MST. It took effect at Nov 19, 2006, 11:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2006, 3:20 AM MST (10:20 UTC)
In effect from
Nov 19, 2006, 11:00 PM MST
Expired
Nov 20, 2006, 2:29 PM MST
In force
15 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 191020
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
320 AM MST SUN NOV 19 2006

.A STRONG UPPER LEVEL TROUGH WILL APPROACH THE REGION LATE TODAY
WITH A SURFACE LOW PRESSURE SYSTEM MOVING JUST TO THE NORTH IN
CANADA. STRONG WINDS WILL DEVELOP ACROSS THE ROCKY MOUNTAIN FRONT
THIS EVENING AND CONTINUE THROUGH THE DAY ON MONDAY.

MTZ009-048-192200-
/O.UPG.KTFX.HW.A.0014.061120T0600Z-061121T0000Z/
/O.NEW.KTFX.HW.W.0018.061120T0600Z-061121T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
320 AM MST SUN NOV 19 2006

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY FOR THE ROCKY MOUNTAIN FRONT...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP LATE THIS EVENING ALONG THE ROCKY MOUNTAIN FRONT. STRONG
WINDS WILL CONTINUE THROUGH THE DAY MONDAY...THEN DIMINISH MONDAY
EVENING AS SURFACE LOW PRESSURE LIFTS NORTHEAST AWAY FROM THE
REGION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

THOMSON
5 follow-up statements
000 
WWUS75 KTFX 191609
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
909 AM MST SUN NOV 19 2006

.A STRONG UPPER LEVEL TROUGH WILL APPROACH THE REGION LATE TODAY
WITH A SURFACE LOW PRESSURE SYSTEM MOVING JUST TO THE NORTH IN
CANADA. STRONG WINDS WILL DEVELOP ACROSS THE ROCKY MOUNTAIN FRONT
AND ALL OF GLACIER COUNTY THIS EVENING AND CONTINUE THROUGH THE
DAY ON MONDAY.

MTZ010-200430-
/O.EXA.KTFX.HW.W.0018.061120T0600Z-061121T0000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
909 AM MST SUN NOV 19 2006

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP LATE THIS EVENING ALONG THE ROCKY MOUNTAIN FRONT. STRONG
WINDS WILL SPREAD EASTWARD OVER ALL OF GLACIER COUNTY TONIGHT AND 
CONTINUE THROUGH THE DAY MONDAY...THEN DIMINISH MONDAY EVENING AS
SURFACE LOW PRESSURE LIFTS NORTHEAST AWAY FROM THE REGION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-048-200430-
/O.CON.KTFX.HW.W.0018.061120T0600Z-061121T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
909 AM MST SUN NOV 19 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST MONDAY. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP LATE THIS EVENING ALONG THE ROCKY MOUNTAIN FRONT. STRONG
WINDS WILL CONTINUE THROUGH THE DAY MONDAY...THEN DIMINISH MONDAY
EVENING AS SURFACE LOW PRESSURE LIFTS NORTHEAST AWAY FROM THE
REGION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 200406
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
906 PM MST SUN NOV 19 2006

.A STRONG UPPER LEVEL TROUGH WILL APPROACH THE REGION TONIGHT...AS
A SURFACE LOW PRESSURE SYSTEM CONTINUES TO DEEPEN AND MOVE EAST
ACROSS SOUTHWEST CANADA. STRONG WINDS WILL DEVELOP ACROSS THE ROCKY
MOUNTAIN FRONT AND ALL OF GLACIER COUNTY OVERNIGHT AND CONTINUE
THROUGH THE DAY ON MONDAY.

MTZ009-010-048-201200-
/O.CON.KTFX.HW.W.0018.061120T0600Z-061121T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
906 PM MST SUN NOV 19 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH WILL
DEVELOP OVERNIGHT ALONG THE ROCKY MOUNTAIN FRONT. THESE STRONG
WINDS WILL SPREAD EASTWARD OVER ALL OF GLACIER COUNTY OVERNIGHT AS
WELL...AND CONTINUE THROUGH THE DAY MONDAY. WINDS WILL THEN
DIMINISH MONDAY EVENING AS SURFACE LOW PRESSURE LIFTS NORTHEAST
AWAY FROM THE REGION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 201110
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
410 AM MST MON NOV 20 2006

MTZ009-010-048-202200-
/O.CON.KTFX.HW.W.0018.000000T0000Z-061121T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
410 AM MST MON NOV 20 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR THE ROCKY MOUNTAIN FRONT AND ALL OF GLACIER COUNTY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 70 MPH ALONG
THE ROCKY MOUNTAIN FRONT WILL SPREAD EASTWARD ACROSS GLACIER
COUNTY THIS MORNING AND WILL CONTINUE THROUGH THE DAY. WINDS WILL
BEGIN TO DIMINISH LATE THIS AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

THOMSON
000 
WWUS75 KTFX 201551
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
851 AM MST MON NOV 20 2006

MTZ009-010-048-210000-
/O.CON.KTFX.HW.W.0018.000000T0000Z-061121T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
851 AM MST MON NOV 20 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR THE ROCKY MOUNTAIN FRONT AND THE CUT BANK
AREA...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON
FOR THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA.

STRONG SOUTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS NEAR 60 MPH
ARE EXPECTED TO CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND IN THE
CUT BANK AREA THROUGH EARLY AFTERNOON. THE WINDS WILL BEGIN TO
DIMINISH IN INTENSITY BY LATE THIS AFTERNOON.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES.

$$
000 
WWUS75 KTFX 202129
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
229 PM MST MON NOV 20 2006

MTZ009-010-048-202230-
/O.CAN.KTFX.HW.W.0018.000000T0000Z-061121T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
229 PM MST MON NOV 20 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

EXPECT WIND GUSTS FROM 45 TO 55 MPH FOR THE REMAINDER OF THE
AFTERNOON IN THE CUT BANK AREA...BUT DAMAGING WIND GUSTS ARE NO
LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 19, 3:05 AM MST, 15 minutes earlier.

Area forecast discussion, Nov 19, 3:05 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
305 AM MST SUN NOV 19 2006

.DISCUSSION...
TODAY THROUGH TUESDAY...UPPER LEVEL RIDGE AXIS IS OVER CENTRAL
MONTANA TODAY FOR DRY WEATHER AND MILD TEMPERATURES. THE RIDGE IS
SLOWLY PUSHED TOWARD EASTERN MONTANA TONIGHT AND SOUTHWEST FLOW
ALOFT SETS UP IN THE WEST AS AN UPPER LEVEL TROUGH APPROACHES THE
PACIFIC NORTHWEST. THE GRADIENT WILL TIGHTEN OVER THE ROCKY MOUNTAIN
FRONT AREA AND THE ASSOCIATED STRONG WINDS WILL MIX DOWN TO THE
SURFACE...WILL UPGRADE THE HIGH WIND WATCH TO A WARNING FOR TONIGHT
AND MONDAY. THERE WILL BE SOME MIXING DOWN OVER THE PLAINS BUT DOES
NOT APPEAR TO BE ENOUGH TO WARRANT A HIGHLIGHT THERE. TEMPERATURES
MONDAY WILL REMAIN QUITE MILD AS THE INFLUENCE OF THE RIDGE IS STILL
FELT...BUT WILL COOL SLIGHTLY FOR TUESDAY AS A WEAK COLD FRONT MOVES
THROUGH THE CWA. WILL SEE INCREASING PRECIPITATION OVER THE
MOUNTAINS UNDER THE SOUTHWEST FLOW BUT PRECIPITATION OVER THE PLAINS
WILL BE LIMITED TO JUST A SLIGHT CHANCE OF SHOWERS. THOMSON

TUESDAY NIGHT THROUGH FRIDAY NIGHT...THE PERIOD STARTS OUT WITH
SOUTHWEST FLOW ALOFT CONTINUING AS AN UPPER LEVEL TROF APPROACHES
THE WEST COAST. A RELATIVELY WEAK DISTURBANCE EMBEDDED WITHIN THIS
SOUTHWEST FLOW ALOFT WILL BRING A SLIGHT CHANCE OF PRECIPITATION TO
MOST OF THE AREA TUESDAY NIGHT. BY WEDNESDAY NIGHT...THE UPPER TROF
MOVES OVER THE AREA BRINGING ANOTHER CHANCE OF PRECIPITATION TO THE
AREA THROUGH THURSDAY NIGHT. THE FLOW ALOFT BECOMES NORTHWEST ON
FRIDAY IN THE WAKE OF THE UPPER TROF PASSAGE. A SURFACE LOW MOVES
ACROSS SOUTHERN CANADA FRIDAY THROUGH FRIDAY NIGHT BRINGING STRONG
DOWNSLOPE WINDS TO THE PLAINS. TEMPERATURES BEGIN THE PERIOD
SLIGHTLY ABOVE SEASONAL AVERAGES BUT COLDER AIR MOVES OVER THE AREA
BY WEEKS END AND AFTERNOON HIGHS WILL FALL BELOW SEASONAL AVERAGES.

SATURDAY THROUGH SUNDAY...MODELS CONTINUE TO CARRY A LONG WAVE
TROUGH OVER THE WEST WITH A WESTERLY FLOW ALOFT. THE PATTERN SEEMS
PROGRESSIVE WITH A SERIES OF SHORT WAVE TROUGHS MOVING THROUGH THE
FLOW ALOFT. GFS HAS A CANADIAN AIRMASS NEAR THE MONTANA BORDER  DURING
THE PERIOD...WITH A SERIES OF SURFACE LOWS MOVING THROUGH NORTHERN
AND CENTRAL MONTANA. THE POSITIONING OF THE SURFACE LOWS WILL MAKE
FORECASTING TEMPERATURES RATHER DIFFICULT. MODELS DO CONTINUE TO
PUSH MOST OF THE COLD AIR EAST OF MONTANA. COLDER THAN SEASONAL
AVERAGE TEMPERATURES ARE MORE LIKELY NEAR THE CANADIAN BORDER WITH
WARMER THAN AVERAGE OVER THE SOUTH. THE PLAINS OF NORTH CENTRAL
MONTANA IS LIKELY TO BE DRY SATURDAY WITH A CHANCE OF SNOW ON
SUNDAY AS THE COLDER AIR MAY MOVE SOUTH INTO NORTH CENTRAL MONTANA.
SCATTERED MOUNTAIN SNOW WILL CONTINUE THROUGH THE PERIOD WITH
ISOLATED SNOW SHOWERS IN THE SOUTHWEST VALLEYS. WILLIAMSON DC

&&

.AVIATION...
UPDATED 0525Z.
THE UPPER LEVEL RIDGE WILL REMAIN OVER THE WESTERN CONUS THROUGH 06Z
MONDAY...CONTINUING THE MODERATE WESTERLY FLOW ALOFT. EMBEDDED
DISTURBANCES AND MOISTURE WILL INCREASE THE FLOW ALOFT THROUGH THE
PERIOD AND BRING INCREASING MID AND HIGH LEVEL CLOUDS TO THE AREA.
CONDITIONS WILL GENERALLY REMAIN VFR. HOWEVER...PATCHY FOG AND LOW
CLOUDS WILL CONTINUE TO CREEP INTO SOME VALLEYS OF FAR SOUTHWEST
MONTANA TONIGHT...FOR LOCAL MVFR TO IFR CONDITIONS THERE.
ALSO...SHOWERS WILL DEVELOP OVER THE WESTERN MONTANA MOUNTAINS AFTER
21Z SUNDAY FOR OCCASIONAL MVFR CONDITIONS THERE AS WELL. A SURFACE
TROUGH WILL DEVELOP TO THE LEE OF THE ROCKIES THROUGHOUT THE
PERIOD...FOR INCREASING SOUTHERLY WINDS ACROSS THE AREA (MAINLY
AFTER 12Z).  COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  57  41  59  35 /   0   0  10  10
CTB  53  35  53  27 /   0   0  20  10
HLN  53  30  56  30 /   0   0  20  20
BZN  51  25  54  26 /   0   0  20  10
WEY  39  22  42  21 /   0   0  20  30
DLN  48  30  51  29 /   0   0  40  20
HVR  54  32  57  29 /   0   0  20  10
LWT  56  36  59  34 /   0   0  10  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 11 PM THIS EVENING TO 5 PM MST MONDAY FOR
MTZ009-048.

&&

SHORT TERM...THOMSON
LONG TERM...EMANUEL/DC WILLIAMSON
AVIATION...COULSTON

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 18, 3:25 AM MST, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
325 AM MST SAT NOV 18 2006

MTZ009-048-191200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
325 AM MST SAT NOV 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG SOUTHWEST WINDS WILL DEVELOP SUNDAY EVENING AS AN UPPER
LEVEL TROUGH APPROACHES THE AREA. THE STRONG WINDS WILL CONTINUE
THROUGH THE DAY ON MONDAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR
SUNDAY EVENING THROUGH MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>015-044>047-049>055-191200-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
325 AM MST SAT NOV 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.